Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


recurring unilateral swelling of right side
Jan 4, 2005

In the last month i have began having a unilateral swelling of my entire right side which is also accompanied with numbness. The first time it occured was on dec 5th and the numbness lasted about one week and the swelling had dissappeared by the time i arrived at the ER. i went to the ER the night it happened and had a ct scan done. nothing showed up. i informed my Infectious Disease doctor and she worried i may have had a stroke, so i had an MRI performed a few days later. Again nothing showed up. She performed a full work up and nothing was out of the ordinary. And then on new years eve it happened again but the numbness had disappeared by the morning. My question is, what could be causing this? i am currently on epivir sustiva and zerit. I have been on them since May, i was diagnosed in april and have been undetectable since i began this regime and now have a 550 cd4. i also was diagnosed with cmv and herpes back in april. i do smoke marijuana occasionally for stomach problems and appitite but other then that i don't do any other drugs nor do i smoke cigarettes. any suggestions would be greatly appreciated. thanks

Response from Dr. Henry

That would be an unusual set of symptoms due to Sustiva (possible still but unlikely) or to your NRTIs (D4T neuropathy would very rarely present like that). If the right side numbeness and swelling were localized (arm/leg etc) then that might pin down the location of a problem. Having swelling and numbness on an entire side of the body is unusual and hard to explain if a MRI and CT of the brain were normal. I would refer to an HIV interested neurologist for help. KH



Previous
dizzy
Next
Are there specialists in allergic reactions to meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement